MAUDE Adverse Event Report: BIOMET UK LTD. CER BIOLOXD OPTION HD 36MM; HIP PROSTHESIS

BIOMET UK LTD. CER BIOLOXD OPTION HD 36MM; HIP PROSTHESIS
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bacterial Infection (1735); Cellulitis (1768); Unspecified Infection (1930); Pain (1994); Seroma (2069); Swelling/ Edema (4577)
Date of Event 03/11/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: medical product:g7 neutral e1 liner 36mm d, catalog #: 010000856, lot #:6383738, medical product: g7 osseoti 3 hole shell 50mm d, catalog #: 110010243, lot #: 6378467, medical product:echo b-mtrc mp fp ho 9, catalog #:193109, lot #: 089870.Multiple mdr reports were filed for this event, please see associated reports: 0001825034-2019-01635.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Product not returned.
 
Event or Problem Description
It was reported that the patient had a femoral head and acetabular liner exchange 6 weeks post initial total hip arthroplasty due to a superficial seroma infection.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).Reported event was unable to be confirmed due to limited information received from the customer.Device history record (dhr) was reviewed and no discrepancies were found.Root cause was unable to be determined as the necessary information to adequately investigate the reported event was not provided.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional and/or corrected information.D10: associated products: item name: cer option type 1 tpr sleve -6, item number: 650-1064, lot number: 2950539.No products were returned or pictures provided; visual and dimensional evaluations could not be performed.Devices are used for treatment.Medical records were provided and reviewed.26 images assessed but not sent to mmi as revision is due to infection which would not be visible on x-ray.Sending the images would not enhance the investigation.The patient had a superficial infected seroma that was between the tensor fascia lata muscle and sartorius.There was no deep communicating sinus into the hip joint.Hip capsule was intact.Surgeon aspirated the hip and it was dry with a few drops of blood.Surgeon elected to incise the capsule which was totally healed.The joint itself was totally dry.There was no purulence noted throughout the hip joint.The patient developed acute left buttock and lateral hip pain and cellulitis.Initial inflammatory markers were normal with elevated wbc.Anterior fluid collected aspirated and found to be purulent.Hip joint aspiration was dry.No surgical complications were noted, patient has a history of a right toe mrsa infection and right lower leg cellulitis.This places her at higher risk of developing her reported condition.With the available information, a definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that patient underwent revision of left total hip arthroplasty approximately three (3) weeks later initial surgery to superficial seroma infection.The acetabular liner, head, and sleeve were exchanged although no communication into the joint space was encountered.Intraop cultures grew group b strep.Six days post operatively patient had cellulitis, pain, erythema, and swelling.The patient was instructed to continue with the prescribed medication regimen and it resolved two weeks later.No further event information available at the time of this report.

Brand Name
CER BIOLOXD OPTION HD 36MM
Common Device Name
HIP PROSTHESIS
Manufacturer (Section D)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK  CF31 3XA
Manufacturer (Section G)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK   CF31 3XA
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key8548659
Report Number3002806535-2019-00409
Device Sequence Number1730676
Product Code LZO
UDI-Device Identifier00880304521957
UDI-Public(01)00880304521957(17)280903(10)2948097
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K141653
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number650-1057
Device Lot Number2948097
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/29/2019
Supplement Date Received by Manufacturer09/17/2019
05/18/2023
Initial Report FDA Received Date04/25/2019
Supplement Report FDA Received Date09/17/2019
06/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/03/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.; SEE H10.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale
Patient Weight54 KG
Patient RaceWhite